Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 33, NWS Gaylord, MI

March 24, 2013

NWS Gaylord, MI issued this small craft advisory at Mar 24, 2013, 2:41 AM EDT. It took effect at Mar 24, 2013, 12:00 PM EDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 2:41 AM EDT (06:41 UTC)
In effect from
Mar 24, 2013, 12:00 PM EDT
Expired
Mar 26, 2013, 5:00 AM EDT
In force
41 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS73 KAPX 240641
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
241 AM EDT SUN MAR 24 2013

LHZ347>349-LMZ323-342-344>346-250000-
/O.NEW.KAPX.SC.Y.0033.130324T1800Z-130326T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
241 AM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
639 
WHUS73 KAPX 241506
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1106 AM EDT SUN MAR 24 2013

LHZ347-LMZ323-342-241615-
/O.CAN.KAPX.SC.Y.0033.130324T1800Z-130326T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1106 AM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-242315-
/O.EXT.KAPX.SC.Y.0033.130324T1600Z-130326T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1106 AM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-242315-
/O.EXT.KAPX.SC.Y.0033.130325T0000Z-130326T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1106 AM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
400 
WHUS73 KAPX 242017
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EDT SUN MAR 24 2013

LMZ344>346-250430-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 PM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-250430-
/O.CON.KAPX.SC.Y.0033.130325T0000Z-130326T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
417 PM EDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
950 
WHUS73 KAPX 250537
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
137 AM EDT MON MAR 25 2013

LMZ323-251345-
/O.EXA.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
137 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ344>346-251345-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
137 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
225 
WHUS73 KAPX 251423
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EDT MON MAR 25 2013

LHZ348-349-LMZ323-344>346-252230-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1023 AM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
217 
WHUS73 KAPX 251938
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT MON MAR 25 2013

LMZ323-252045-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-130326T0000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
338 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-260345-
/O.EXT.KAPX.SC.Y.0033.000000T0000Z-130326T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
338 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-260300-
/O.EXT.KAPX.SC.Y.0033.000000T0000Z-130326T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
338 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
572 
WHUS73 KAPX 260208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT MON MAR 25 2013

LMZ344>346-260900-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1008 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-260315-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-130326T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1008 PM EDT MON MAR 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 1:38 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 24, 1:38 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
138 AM EDT SUN MAR 24 2013

.SYNOPSIS...
ISSUED AT 408 PM EDT SAT MAR 23 2013

QUIET WEATHER IS ON TAP FOR NORTHERN MICHIGAN THROUGH THE WEEKEND...
AS HIGH PRESSURE GRADUALLY BUILDS INTO THE WESTERN LAKES. DESPITE AN
EXPECTED INCREASE IN SUNSHINE SUNDAY...TEMPERATURES WILL REMAIN
BELOW NORMAL. LOW PRESSURE WILL PASS TO OUR SOUTH LATE SUNDAY INTO
MONDAY...BUT WILL DRAW IN COLDER AIR AND A CHANCE FOR LIGHT LAKE
SNOW SHOWERS EARLY IN THE WEEK. HIGH PRESSURE WILL THEN MAKE A
RETURN APPEARANCE FOR MID AND LATE WEEK...WITH CONTINUED QUIET
WEATHER AND SLIGHTLY WARMER CONDITIONS.

&&

.UPDATE...
ISSUED AT 138 AM EDT SUN MAR 24 2013

ANOTHER NIGHT FILLED WITH A NEAR-IMPOSSIBLE SKY FORECAST...THOUGH
THE GENERAL TREND THE PAST FEW HOURS IS FOR CLOUDS TO ERODE FROM
THE NORTH AND EAST. THIS IS OCCURRING AS THE LOW LEVEL FLOW
CONTINUES TO VEER NORTHEASTERLY...DRAGGING IN SLIGHTLY DRIER AIR
FROM ONTARIO. AT THE SAME TIME...HOWEVER...HAVE SEEN ANOTHER ROUND
OF LAKE STRATOCU FLARE UP ON LAKE HURON...SO WILL HAVE TO WATCH
THIS CLOSELY THE REST OF THE NIGHT...AS SOME OF IT MAY SPILL BACK
INTO NORTHEAST LOWER. STILL SEEING SOME PESKY FLURRIES OUT THERE
DOWNWIND OF LAKE MICHIGAN...AND ALONG A PRONOUNCED SURFACE TROUGH
DROPPING INTO THE M-32 CORRIDOR AT THE MOMENT. THESE SHOULD FADE
OVER THE NEXT FEW HOURS AS DRIER AIR WINS OUT...AND STILL EXPECT
CURRENT BATCH OF STRATUS TO GRADUALLY ERODE FOR ALL BUT THE
WESTERN FEW COUNTIES BY SUNRISE. TEMPS LIKELY TO GO NOWHERE AS A
WEAK GRADIENT REMAINS...JUST ENOUGH TO KEEP THE WIND UP...WITH
READINGS ONLY SLOWLY FALLING BACK THROUGH THE 20S.

UPDATE ISSUED AT 1016 PM EDT SAT MAR 23 2013

SOME FLURRIES CONTINUE IN CHARLEVOIX CO AND SURROUNDING AREAS.
AGAIN...VEERING 1000-850MB MB WINDS WILL SHUT THESE DOWN AS THE
NIGHT PROCEEDS.

CLEARING IS MAKING VERY SLOW PROGRESS SW-WARD INTO NE LOWER AND
EASTERN UPPER...THOUGH A TRAILING BROKEN AREA OF CLOUDS IS
NARROWING THE CLEAR SLOT (ESPECIALLY IN EASTERN UPPER). NE
LOWER/EASTERN UPPER WILL BE PARTLY CLOUDY (AT BEST) OVERNIGHT.

MIN TEMPS LOOK A LITTLE BIT COOL GIVEN THE CLOUD COVER...AND WILL
BOOST IN MANY AREAS.

UPDATE ISSUED AT 837 PM EDT SAT MAR 23 2013

ADDED SOME FLURRIES INTO PARTS OF NW LOWER MI...AS WEAK ECHOES ARE
SEEN BETWEEN LTL TRAV BAY AND BELLAIRE. BY 06Z...1000-850MB WINDS
WILL VEER TO THE NE...WHICH SHOULD ELIMINATE LAKE MI AS A PRECIP
SOURCE.

UPDATE ISSUED AT 735 PM EDT SAT MAR 23 2013

EARLIER HOLE IN THE STRATOCU OVER THE GLR/CVX AREA HAS LARGELY
FILLED IN. PARTIAL CLEARING CONTINUES IN FAR EASTERN UPPER
MI...AND ALONG THE PRESQUE ISLE AND ALPENA COUNTY COASTLINES. SOME
INDICATIONS IN SHORT-TERM GUIDANCE THAT THIS CLEARING LINE WILL
MAKE SOME PROGRESS TO THE SW TONIGHT...THOUGH AT THE MOMENT IT IS
NOT BUDGING MUCH. WILL BE TWEAKING CLOUD COVER THRU THE
EVENING...FOR NOW HAVE GONE SOMEWHAT MORE OPTIMISTIC IN FAR
NORTHEAST SECTIONS OF THE FORECAST AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 408 PM EDT SAT MAR 23 2013

ON THE LATEST SURFACE WEATHER MAP...1034 MB HIGH
PRESSURE WAS RIDGED FROM SOUTH CENTRAL CANADA INTO THE WESTERN GREAT
LAKES WHILE 1000 MB LOW PRESSURE WAS OVER NEW MEXICO. SATELLITE
IMAGERY AND SURFACE OBSERVATIONS INDICATED MAINLY CLOUDY CONDITIONS
ACROSS A MAJORITY OF THE FORECAST AREA...EXCEPT PARTLY TO MOSTLY
CLOUDY SKIES ACROSS FAR NORTHERN LOWER AND EASTERN UPPER. APX AND
SURROUNDING RADARS WERE VOID OF RETURNS. THE MAIN SHORT TERM
FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CLOUD COVER AND
RESULTANT TEMPERATURES THROUGH SUNDAY.

TONIGHT INTO SUNDAY...TOUGH CLOUD FORECAST AS USUAL WITH CHILLY AIR
CONTINUING TO FLOW ACROSS THE GREAT LAKES (850 MB TEMPS IN THE -10 C
RANGE). SO EXPECT MOSTLY CLOUDY SKIES FOR THE MOST PART TO CONTINUE
TONIGHT AS MOISTURE REMAINS TRAPPED BELOW A STRENGTHENING SUBSIDENCE
INVERSION. AS LOW PRESSURE STARTS TO EMERGE OUT OF THE PLAINS INTO
THE WESTERN OHIO VALLEY SUNDAY...A STRONGER AND DRIER NORTHEAST LOW
LEVEL FLOW SHOULD LEAD TO CLEARING SKIES. TEMPERATURES TONIGHT WILL
BE TRICKY DUE TO QUESTIONS ABOUT CLOUD COVER...BUT LOWS RANGING FROM
THE MIDDLE TEENS NORTH TO THE MIDDLE 20S SOUTHWEST EXPECTED.
FORECAST HIGHS ON SUNDAY RANGING FROM THE MIDDLE TO UPPER 30S ACROSS
ALL OF NORTHERN MICHIGAN.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 408 PM EDT SAT MAR 23 2013

RATHER STAGNANT PATTERN SETTING UP ACROSS THE NORTHERN LAKES...AND
ONE THAT WILL BE PAINFULLY SLOW TO YIELD GIVEN EXTENT OF DOWNSTREAM
AND ARCTIC BLOCKING. RATHER IMPRESSIVE LATE SEASON WINTER STORM
STILL LOOKS LIKE A MISS OFF TO OUR SOUTH ACROSS THE NORTHERN OHIO
VALLEY...WITH THE STORM ITSELF DRIVEN BY STRONG UPPER JET AND MID
LEVEL SUPPORT DIVING THROUGH THE INTERMOUNTAIN WEST...WHILE SAID
BLOCKING ENSURES A SOUTHERN TRACK TO THIS BUNDLE OF ENERGY.
INCREASINGLY GUSTY NORTH/NORTHEAST WINDS AND MAINTENANCE OF
SEASONABLY COLD WEATHER NORTH OF THIS PASSING SYSTEM DOES SUPPORT AT
LEAST SOME LIMITED LAKE HURON INDUCED FLURRIES/LIGHT SNOW SHOWERS
OVER NORTHERN LOWER HEADING INTO LATER SUNDAY NIGHT AND MONDAY
(PERHAPS AUGMENTED TO SOME DEGREE BY INCREASING DIURNAL INFLUENCES
MONDAY). LIMITED THERMODYNAMIC PROFILES (H8 TEMPERATURES ONLY AROUND
-10C) AND STRUGGLE WITH LOW LEVEL SATURATION SHOULD KEEP ANY
ACCUMULATIONS MINIMAL...IF ANY AT ALL. MAY EVEN SEE SOME WEAKISH
LAKE MICHIGAN RESPONSE HEADING THROUGH MID WEEK AS FLOW COMES AROUND
A TOUCH MORE NORTHWEST...ALTHOUGH ONCE AGAIN WITH LIMITED IMPACT
GIVEN VERY MARGINAL THERMODYNAMIC PARAMETERS. CLOUD COVER TRENDS
MUCH HARDER TO ASCERTAIN...ALTHOUGH PATTERN RECOGNITION SUPPORTS A
PESSIMISTIC APPROACH WITH UNSEASONABLY COOL AIRMASS SUPPORTING
INTERIOR PENETRATION OF LAKE CLOUDS AT NIGHT...FOLLOWED BY QUICK
DIURNAL STCU DEVELOPMENT IN ANY BREAKS DURING THE DAY. LINGERING H8
THERMAL TROUGH AND SAID CLOUD TRENDS BOTH SUPPORT A CONTINUATION OF
BELOW NORMAL TEMPERATURES RIGHT THROUGH MID-WEEK...WITH HIGHS
STRUGGLING THROUGH THE 30S...WITH PERHAPS A FEW FORTUNATE LOCALES
PUSHING 40 TUESDAY THROUGH THURSDAY. AIRMASS MODIFICATION LOOKS A
TOUCH MORE PRONOUNCED HEADING INTO THE BEGINNING OF NEXT WEEKEND AS
COLDEST AIR RETREATS (HOPEFULLY) OFF TO THE NORTHEAST. THAT BEING
SAID...BY NO MEANS WILL THIS BE A SIGNIFICANT WARM-UP...WITH HIGHS
FRIDAY AND SATURDAY ONLY IN THE LOWER AND MIDDLE 40S OVER NORTHERN
LOWER MICHIGAN...AND LIKELY STILL STUCK IN THE 30S NORTH OF THE BIG
BRIDGE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1156 PM EDT SAT MAR 23 2013

A MIX OF MVFR AND VFR CIGS AT MBL/TVC/PLN TONIGHT. MVFR CIGS
RETURNING TO APN/PLN LATE SUNDAY EVENING. OTHERWISE PRIMARILY VFR.

COOL HIGH PRESSURE CONTINUES TO TRY TO NOSE INTO MI FROM THE NW.
HOWEVER..THE LOW LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY
MOIST...AND CLOUD COVER IS SIGNIFICANT (THOUGH SLOWLY BECOMING
LESS WIDESPREAD). THIS IS A MIX OF VFR AND MVFR CIGS...WITH MVFR
CONDITIONS MOST NOTICEABLE IN NW LOWER MI. EXPECT TVC/MBL TO SEE
CIGS RIGHT AROUND 3K FT...WITH PARTIAL CLEARING TOWARD MORNING.
PLN MAY SEE AN HOUR OR TWO OF MVFR CIGS AT THE START OF THE TAF.
OTHERWISE...VFR DURING THE DAY FOR SUNDAY...WHICH WILL BE
RELATIVELY SUNNY (BY RECENT STANDARDS). LOW LEVEL MOISTURE WILL
MOVE BACK IN FROM LAKE HURON SUNDAY EVENING...WITH MVFR CIGS
LIKELY AT APN/PLN LATE.

RELATIVELY LIGHT NORTH TO NW SURFACE WINDS WILL CONTINUE...THOUGH
PERHAPS JUST A SMIDGE ON THE BRISK SIDE SUNDAY AFTERNOON.

&&

.MARINE...
ISSUED AT 408 PM EDT SAT MAR 23 2013

NO MAJOR MARINE ISSUES EXPECTED THROUGH TONIGHT AS HIGH PRESSURE
GRADUALLY BUILDS THROUGH THE WATERS...AS WINDS TURN NORTHERLY WITH
TIME. DEVELOPING STRONGER LOW PRESSURE OVER THE TENNESSEE VALLEY
ON SUNDAY SHOULD GIVE A BOOST TO THOSE NORTHERLY WINDS AS THE
PRESSURE GRADIENT TIGHTS ACROSS THE REGION...WITH SMALL CRAFT
ADVISORIES POSSIBLE FOR PARTS OF THE NEARSHORE WATERS. GUSTIER
CONDITIONS WILL ALSO CONTINUE INTO MONDAY...BEFORE LIGHT WINDS
MOVE IN MONDAY NIGHT THROUGH MID TO LATE WEEK...ALL AS HIGH
PRESSURE GRADUALLY BUILDS THROUGH THE WESTERN LAKES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...LAWRENCE
SYNOPSIS...NS
SHORT TERM...AS
LONG TERM...MB
AVIATION...JZ
MARINE...AS

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.